MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. STOPCOCK 4-WAY

MERIT MEDICAL SYSTEMS INC. STOPCOCK 4-WAY
Catalog Number L4SNC
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 10/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that due to a cracked stop cock a sudden onset of critical hypotension was experienced [bp 50/30] with femoral pulse present.Norepinephrine infusion was increased and fluid bolus given.Right ij medial port stop cocked with two additional white stop cocks.Clear fluid drips noted from furthest stop cock port.Increased rate of norepinephrine needed due to the stop cock leaking more fluid.Checked for tightness and resecured with continued dripping noted.The stopcock was removed and saved for analysis.The stopcock was noted to have a visible crack in it.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed and the root cause is attributed to clinical use and excessive force during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
STOPCOCK 4-WAY
Common Device Name
STOPCOCK
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key12711711
Report Number1721504-2021-00077
Device Sequence Number1454036
Product Code DTL
UDI-Device Identifier00884450007785
UDI-Public884450007785
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Catalogue NumberL4SNC
Device Lot NumberH2095138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown